MAUDE Adverse Event Report: COLTENE WHALEDENT INC. HYGENIC FLEXI DAM NON-LATEX PURPLE; DENTAL DAM (NON-LATEX)

COLTENE WHALEDENT INC. HYGENIC FLEXI DAM NON-LATEX PURPLE; DENTAL DAM (NON-LATEX)
Model Number H09945
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Itching Sensation (1943); Urticaria (2278)
Date of Event 11/27/2019
Type of Reportable Event Serious Injury
Event or Problem Description
During a dental procedure the product listed and others were used on an adult male.An hour into the procedure the adult male developed itching and hives.Immediately the dentist stopped the procedure and administered a benadryl shot.At this time the adult male is home and in contact with the dentist to figure out what product was used during the procedure.
 
Additional Manufacturer Narrative
Investigation: the customer states they received one box of non-latex dental dam (h09945), lot unknown (not provided).The customer states that a patient had an allergic reaction to the non-latex dental dam.The product was not returned for analysis.Complaint history analysis shows zero additional complaints of causing allergic reactions in the past year.Testing could not be performed due to the fact that no product was returned.Therefore, the complaint cannot be confirmed.Root cause: 1.Patient sensitivity to a component in the non-latex dental dam.2.Supplier manufacturing issue.3.Patient was allergic/sensitive to another material used during the procedure.Capa not required at this time.This is an isolated and this lot will continue to be monitored for further occurrences.Note: the customer stated on 02/04/2020 that they do not believe the dental dam caused the allergic reaction.They are a latex-free office and have never seen this type of reaction in 25 years.The customer stated that patient was undergoing a root canal procedure and they believe that the sodium hypochlorite or other solution may have caused the reaction.The customer received benadryl from the dentist and the procedure was completed the same day.

Brand Name
HYGENIC FLEXI DAM NON-LATEX PURPLE
Common Device Name
DENTAL DAM (NON-LATEX)
Manufacturer (Section D)
COLTENE WHALEDENT INC.
235 ascot parkway
cuyahoga falls OH 44223
MDR Report Key9521323
Report Number2416455-2019-00004
Device Sequence Number14115598
Product Code EIE
UDI-Device IdentifierD661H099451
UDI-PublicD661H099451
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH09945
Device Catalogue NumberH09945
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other;